Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 26, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2014, 6:52 PM EDT for Greenbrier County, Monroe County, West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 4, 2014, 7:18 PM EDT
- In force
- 26 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greenbrier County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074
WUUS51 KRNK 042252
SVRRNK
WVC025-063-042345-
/O.NEW.KRNK.SV.W.0026.140604T2252Z-140604T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
652 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
NORTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 745 PM EDT
* AT 652 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALDERSON...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
ALDERSON...
AND GREENBRIER STATE FOREST.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3787 8017 3780 8023 3778 8022 3776 8025
3770 8028 3769 8029 3757 8032 3765 8063
3768 8068 3771 8066 3776 8067 3779 8070
3786 8068 3793 8037
TIME...MOT...LOC 2252Z 275DEG 23KT 3776 8067
HAIL...1.00IN
WIND...60MPH
$$
RS2 follow-up statements
927
WWUS51 KRNK 042306
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT WED JUN 4 2014
WVC025-063-042345-
/O.CON.KRNK.SV.W.0026.000000T0000Z-140604T2345Z/
GREENBRIER WV-MONROE WV-
706 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR
SOUTH CENTRAL GREENBRIER AND NORTHEASTERN MONROE COUNTIES...
AT 706 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RONCEVERTE...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
GREENBRIER STATE FOREST...
AND MONCOVE LAKE STATE PARK.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3787 8017 3780 8023 3778 8022 3776 8025
3770 8028 3769 8029 3757 8032 3771 8060
3776 8061 3782 8057 3793 8037
TIME...MOT...LOC 2306Z 276DEG 25KT 3775 8053
HAIL...<.75IN
WIND...60MPH
$$
RS826
WWUS51 KRNK 042318
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT WED JUN 4 2014
WVC025-063-042328-
/O.CAN.KRNK.SV.W.0026.000000T0000Z-140604T2345Z/
GREENBRIER WV-MONROE WV-
718 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTH CENTRAL GREENBRIER AND NORTHEASTERN MONROE COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3787 8017 3780 8023 3778 8022 3776 8025
3770 8028 3769 8029 3757 8032 3771 8060
3776 8061 3782 8057 3793 8037
TIME...MOT...LOC 2315Z 275DEG 23KT 3774 8043
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:06 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 4, 5:06 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 506 PM EDT WED JUN 4 2014 .SYNOPSIS... A COLD FRONT OVER THE OHIO VALLEY WILL MOVE SOUTHEAST PASSING THOUGH THE MID ATLANTIC REGION THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE FOUND ALONG AND AHEAD OF THIS COLD FRONT. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST BY FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 4:00 PM WEDNESDAY... MODEST MID-LEVEL ZONAL FLOW OF 35-60KT EXISTS FROM THE INTERMOUNTAIN WEST ACROSS THE GREAT PLAINS TO THE OH VALLEY AND CONTROL APPALACHIANS...NORTH OF AN ELONGATED SUBTROPICAL RIDGE FROM NRN MEXICO/SRN PLAINS TO THE DEEP SOUTH. PRIMARY SYNOPTIC FRONT WAS SITUATED FROM DELMARVA WWD ACROSS THE OHIO VALLEY TO KS AND HAS A NUMBER OF PERTURBATIONS/WAVES ALONG IT...THE MOST PRONOUNCED OF WHICH IS A 1004MB LOW CENTERED OVER NORTH CENTRAL INDIANA... SUPPORTED BY A CONVECTIVELY-REINFORCED MID-LEVEL SHORTWAVE TROUGH AND 50-60KT SPEED MAX. THE FRONTAL LOW/WAVE WILL DEVELOP EAST TO OH/WV THROUGH TONIGHT AS THE TRAILING FRONT SINKS GRADUALLY SWD ACROSS THE OH RIVER. FORECAST STORM EVOLUTION ACROSS OUR FORECAST AREA REMAINS COMPLICATED BY REMNANTS OF OUTFLOW BOUNDARY AND ASSOCIATED MVC WHICH DISSIPATED OVER THE ERN OH VALLEY EARLIER IN THE DAY AND IS NOW GROWING LEGS AGAIN PER AFTERNOON HEATING. THIS RENEWED DEEP CONVECTION WHICH IS WELL SOUTH OF SYNOPTIC FRONT WILL LIKELY MORPH INTO MCS WHICH WILL RAKE OUR FCST AREA THIS EVENING...FOLLOWED BY A BREAK BEFORE THE ACTUAL SURFACE FRONT CROSSES THE FORECAST AREA THURSDAY. FOR TONIGHT...AND ESPECIALLY BEFORE 06Z/2AM...WILL FOCUS ON DEVELOPMENT OF MCS OVER WEST VIRGINIA WHICH ACCORDING TO THE HIGH RESOLUTION WRF MODEL SHOULD CROSS THROUGH AT LEAST THE NORTHERN ONE HALF OF THE CWA BEFORE WEAKENING. INITIALLY SOME OF THESE STORM CELLS WILL BE DISCRETE AND MAY EXHIBIT ROTATION RESULTING IN A TORNADIC THREAT. ONCE THE STORM CELLS CONGEAL INTO A SQUALL LINE...THE MAIN CONCERN WILL BE DAMAGING WINDS. AS THE EVENING PROGRESSES THIS MCS IS EXPECTED TO BACK BUILD INTO KY/TN PER HIGHER CAPE AVAILABLE OVER THE TN VALLEY AND FED BY A 30-40 KT LLJ. THIS WILL RESULT IN SVR THREAT PROPAGATING SOUTHWESTWARD WITH TIME...POTENTIALLY REACHING OUR NW NC COUNTIES AROUND MIDNIGHT. WITH THE MCS BECOMING MORE OF A LINEAR FEATURE WITH TIME...THERE IS SOME CONCERN THE STORM AXIS COULD BECOME ORIENTED WHERE TRAINING STORM CELLS WOULD RESULT IN REPEAT HEAVY RAINFALL. THIS LOOKS TO BE A HIGHER CONCERN FOR AREAS WEST OF THE APPALACHIAN DIVIDE PRIMARILY FROM CHARLESTON WV WESTWARD INTO KY...AND WILL HOLD OFF ON ANY SORT OF FLASH FLOOD HEADLINES FOR OUR CWA ATTM. ONCE THE MCS PLAYS OUT OVERNIGHT...THURSDAY MAY OR MAY NOT REVEAL MUCH IN THE WAY OF A SEVERE STORM THREAT. IF THE OUTFLOW CLEARS THE FORECAST AREA BEFORE REDEVELOPMENT TAKES PLACE THURSDAY AFTERNOON...THE FORECAST WILL BE GREATLY SIMPLIFIED WITH ONLY SCATTERED SHOWERS ALONG THE ACTUAL SURFACE FRONT WHICH WILL MOVE FROM NORTH TO SOUTH ACROSS THE FORECAST AREA DURING THE DAY. WILL MAINTAIN CHC THREAT FOR SHOWERS AND STORMS THURSDAY...BUT TREND SHOULD BE FOR CLEARING AS WE TRANSITION INTO A DIFFERENT AIRMASS THURSDAY NIGHT...HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH. TEMPERATURES TONIGHT LOOK VERY MILD WITH DEWPOINTS KEEPING READINGS ABOVE 60. WENT BLO MAV GUIDANCE THURSDAY WITH THE THINKING THERE WILL BE CONSIDERABLE DEBRIS CLOUDINESS AND LESS SOLAR INSOLATION. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 310 PM EDT WEDNESDAY... SEVERAL WAVES ALONG THE FRONTAL BOUNDARY WILL STALL IT FROM TEXAS EASTWARD TO SOUTH CAROLINA THURSDAY NIGHT. MEANWHILE...A 1018 MB HIGH PRESSURE CENTER WILL BUILD SOUTHEAST FROM THE GREAT LAKES. LOW TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 40S IN THE COOLER MOUNTAIN VALLEYS TO THE LOWER 60S IN THE PIEDMONT. AN UPPER LEVEL DISTURBANCE WILL TRAVEL EAST ALONG THE FRONT TO CROSS THE APPALACHIANS FRIDAY AFTERNOON AND EVENING. FORECAST CHALLENGE IS HOW FAR NORTH DOES THE MOISTURE AND CONVECTION SPREAD. THE NAM REMAINS THE MOST AGGRESSIVE AND FURTHER NORTH WITH THE CONVECTION IN CONTRAST TO THE GFS/ECMWF. HOWEVER...THE GFS DOES PIVOT MOISTURE NORTH ALONG THE SOUTHERN BLUE RIDGE FRIDAY NIGHT. KEPT SOME LIGHT POPS ACROSS SOUTHERN PORTIONS OF FORECAST AREA INTO FRIDAY NIGHT. HIGH TEMPERATURES FRIDAY WILL VARY FROM THE MID 70S IN THE MOUNTAINS TO THE LOWER 80S IN THE PIEDMONT. LOWS FRIDAY NIGHT WILL VARY FROM THE UPPER 40S IN THE NORTHWEST MOUNTAINS TO THE LOWER 60S IN THE SOUTHEAST. BY SATURDAY...HIGH PRESSURE WILL SHIFT EAST OFFSHORE...RESULTING IN A LIGHT SOUTHEASTERLY FLOW THAT WILL RETURN ATLANTIC MOISTURE TO OUR AREA. WITH ADDITIONAL MOISTURE AND SOME LIFT...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ESPECIALLY WITH AFTERNOON HEATING ACROSS THE MOUNTAINS...ALTHOUGH AN UPPER LEVEL RIDGE BUILDING IN FROM THE WEST MAY HINDER CONVECTION. HIGHS ON SATURDAY WILL GENERALLY BE FROM THE UPPER 70S IN THE WEST TO THE MID 80S IN THE EAST. AS CLOUD COVER DIMINISHES DURING THE EVENING...MAY SEE PATCHY FOG DEVELOP SATURDAY NIGHT...ESPECIALLY IN AREAS THAT RECEIVED HEAVIER RAIN. LOW TEMPERATURES SATURDAY NIGHT INTO SUNDAY MORNING WILL VARY FROM THE MID 50S IN THE MOUNTAINS TO THE LOWER 60S IN THE PIEDMONT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 310 PM WEDNESDAY... LOW PRESSURE OVER THE GREAT LAKES SUNDAY WILL LIFT NORTH PULLING A WARM FRONT NORTHWARD ACROSS REGION WITH AN INCREASING CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. KEPT THE HIGHEST POPS ACROSS THE NORTHWEST PORTION OF FORECAST AREA SUNDAY. BY SUNDAY NIGHT...THE WARM FRONT PUSHES NORTH INTO SOUTHERN NEW ENGLAND WITH THE COLD FRONT GENERALLY ALONG THE OHIO RIVER. THE COLD FRONT PUSHES EAST ACROSS THE AREA ON MONDAY AND STALLS ACROSS SOUTHERN PORTIONS OF FORECAST MONDAY NIGHT AS A WAVE SLIDE EAST ALONG THE BOUNDARY. LOW PRESSURE CENTER LIFTS NORTH INTO NEW ENGLAND TUESDAY WITH COLD FRONT EXTENDING SOUTHWEST TO TENNESSEE. HIGH PRESSURE WILL BUILD ACROSS THE MID ATLANTIC REGION ON WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS FOR EARLY NEXT WEEK. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... AS OF 130 PM EDT WEDNESDAY.. A LOT OF UNCERTAINTY WITH THIS AVIATION PACKAGE DUE TO LACK OF CLEAR CUT EVOLUTION WITH ANTICIPATED UPSTREAM CONVECTION. STORMS CURRENTLY FIRING ACROSS THE AREA...ESPECIALLY IN THE PIEDMONT WHERE MORNING SUN HAS ENHANCED INSTABILITY. MOST LIKELY THAT KDAN WILL BE AFFECTED BY THIS RIGHT AT ISSUANCE TIME SO WILL HAVE A ONE HOUR GROUP OFF THE BAT TO HANDLE THIS. OTHERWISE...IT LOOKS LIKE VCTS IS THE WAY TO GO UNTIL CONVECTION CAN GET MORE ORGANIZED. MESO MODELS HAVE BEEN WAFFLING A BIT AND SEEM TO FAVOR BRINGING THINGS THROUGH IN SURGES. WILL ATTEMPT TO TIME THE INITIAL SURGE FROM NW TO SE BEGINNING AROUND 00Z. WILL INDICATE NW GUSTS ANTICIPATING LINEAR OUTFLOW FOR ABOUT A 3 HOUR PERIOD. THIS IS ATTEMPTING TO INDICATE THE MOST LIKELY WINDOW FOR ENHANCED WINDS...ACTUAL PERIOD OF GUSTY WINDS LIKELY WILL BE SHORTER. FROPA DOES NOT LOOK TO OCCUR UNTIL AROUND DAYBREAK. BUT AM INDICATING THE MOST LIKELY WINDOW. FROPA WILL NOT OCCUR UNTIL AROUND DAYBREAK SO WILL KEEP SHOWERS LINGERING. ALSO ANTICIPATE SOME FOG FORMATION LATE MAINLY AT KBCB AND KLWB. ALSO BELIEVE GOOD MIXING BEHIND FRONT TOMORROW SHOULD LEAD TO A BRIEF PERIOD OF SOME GUSTY WIND. EXTENDED AVIATION DISCUSSION... MAINLY VFR THURSDAY AFTERNOON. HIGH PRESSURE BUILDING IN FROM THE NORTH THURSDAY NIGHT. ASIDE FROM POTENTIAL FOG LATE NIGHT FOG EXPECT VFR CONDITIONS INTO SATURDAY. BY SUNDAY WARM FRONT LIFTS NORTH ACROSS THE AREA WITH POTENTIAL FOR MORE SHOWERS AND STORMS AND SUB VFR WX. && .EQUIPMENT... AS OF 500 PM EDT WEDNESDAY... FAA COMMUNICATIONS ISSUES HAVE NOT BEEN FULLY RESOLVED AT LYNCHBURG. USE THE LYH OBSERVATION WITH CAUTION. THE THUNDER SENSOR AT BLUEFIELD IS NOT OPERATING. THUNDERSTORMS WILL NOT BE REPORTED IN THE BLF OBSERVATION UNTIL THIS EQUIPMENT HAS BEEN REPAIRED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...KK LONG TERM...KK AVIATION...DS/MBS/WP EQUIPMENT...AMS
Hazardous weather outlook, Jun 4, 4:27 AM EDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 427 AM EDT WED JUN 4 2014 NCZ001-002-018-VAZ007-009>015-018>020-WVZ042>045-050830- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 427 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW STORMS THIS AFTERNOON COULD BE STRONG WITH GUSTY WINDS. A BETTER THREAT OF STORMS ARRIVES TONIGHT...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ003>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-050830- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 427 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON COULD BECOME STRONG WITH GUSTY WINDS. LATE TONIGHT...THERE IS A POTENTIAL FOR A COMPLEX OF STORMS TO MOVE ACROSS THE AREA. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT TIMING BEING LATE AT NIGHT COULD LESSEN THE THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 4, 6:11 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT WED JUN 4 2014
VAZ033-034-044-042245-
FRANKLIN VA-BEDFORD VA-PITTSYLVANIA VA-
611 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EAST CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 645 PM EDT
* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PENHOOK TO
NEAR PITTSVILLE...MOVING TO THE EAST AT 25 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL REMAIN OVER AREAS NEAR SMITH MOUNTAIN LAKE OF
EAST CENTRAL FRANKLIN...SOUTH CENTRAL BEDFORD AND NORTHERN
PITTSYLVANIA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR CENTRAL AND EASTERN PARTS OF SMITH MOUNTAIN LAKE...GET
OUT OF THE WATER AND MOVE INSIDE A STURDY SHELTER NOW. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3703 7915 3699 7949 3706 7981 3710 7953
3708 7943 3707 7944 3706 7941 3708 7940
TIME...MOT...LOC 2209Z 264DEG 21KT 3705 7967 3702 7946
DSSpecial weather statement, Jun 4, 6:13 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT WED JUN 4 2014
WVZ043-042245-
SUMMERS WV-
613 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 645 PM EDT
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SANDSTONE...MOVING TO THE EAST AT 25
MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HINTON...
SANDSTONE...
HIX...
AND ELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3785 8078 3766 8076 3767 8101 3771 8097
3770 8092 3768 8090 3768 8088 3773 8090
3774 8092 3778 8090 3782 8094 3787 8081
TIME...MOT...LOC 2209Z 264DEG 21KT 3774 8099
DSSpecial weather statement, Jun 4, 6:19 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT WED JUN 4 2014
WVZ045-042245-
GREENBRIER WV-
619 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 645 PM EDT
* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUO...MOVING TO THE EAST AT 25 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ANJEAN...
DUO...
AND LEONARD.
LAT...LON 3823 8036 3811 8036 3806 8028 3805 8029
3800 8063 3800 8065 3801 8066 3809 8069
3812 8065 3827 8044
TIME...MOT...LOC 2214Z 253DEG 30KT 3809 8057
RSLocal storm report, Jun 4, 6:25 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 3 WSW GLASGOW 37.61N 79.49W
06/04/2014 ROCKBRIDGE VA 911 CALL CENTER
TREE DOWN
0538 PM TSTM WND DMG 3 WSW GLASGOW 37.62N 79.50W
06/04/2014 ROCKBRIDGE VA 911 CALL CENTER
TREE DOWN
&&
AMSSpecial weather statement, Jun 4, 6:45 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT WED JUN 4 2014
VAZ033-034-042315-
FRANKLIN VA-BEDFORD VA-
645 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 715 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURNT CHIMNEY...MOVING TO THE EAST AT 20
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
GOODVIEW...
AND CHAMBLISSBURG.
LAT...LON 3729 7969 3712 7962 3712 7988 3718 7991
3718 7989 3720 7989
TIME...MOT...LOC 2240Z 254DEG 16KT 3718 7984
DSSpecial weather statement, Jun 4, 6:50 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 650 PM EDT WED JUN 4 2014 VAZ034-044-045-042315- BEDFORD VA-CAMPBELL VA-PITTSYLVANIA VA- 650 PM EDT WED JUN 4 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA... NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 715 PM EDT * AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEESVILLE...MOVING TO THE EAST AT 25 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HURT... ALTAVISTA... AND LEESVILLE. LAT...LON 3701 7951 3712 7951 3715 7925 3699 7922 TIME...MOT...LOC 2245Z 266DEG 20KT 3706 7945 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:13 PM EDT | Special Weather Statement | RNK | Summers | 32 min |
| Jun 4, 6:19 PM EDT | Special Weather Statement | RNK | Greenbrier | 26 min |
| Jun 4, 7:34 PM EDT | Special Weather Statement | RNK | Mercer | 56 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.